MAUDE Adverse Event Report: CARDINAL HEALTH, INC. KANGAROO; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

CARDINAL HEALTH, INC. KANGAROO; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 8884721252E
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 07/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion the results will be forwarded.
 
Event or Problem Description
The customer reported prior to inserting the ng tube, they flushed the tube with water.After the tube was in the correct place, inside the stomach/duodenum, they attempted to remove the wire.At this point, it was stuck and would not come out.When the radiologist tried again the purple cap on top of the wire popped off and the wire cut through his glove and lacerated his right thumb.The thumb was cleaned with alcohol and a band-aid was applied.An occ health visit may be required.
 
Additional Manufacturer Narrative
Section b5 updated to include additional information received.
 
Event or Problem Description
The customer reported prior to inserting the ng tube, they flushed the tube with water.After the tube was in the correct place, inside the stomach/duodenum, they attempted to remove the wire.At this point, it was stuck and would not come out.When the radiologist tried again the purple cap on top of the wire popped off and the wire cut through his glove and lacerated his right thumb.The thumb was cleaned with alcohol and a band-aid was applied.An occ health visit may be required.Per additional information provided by the reporter on 03nov2025, this incident occurred some time ago, but to the best of their recollection they applied a bandage to the radiologist's thumb and completed a hospital incident report.The radiologist subsequently scheduled an occupational health appointment, during which he was instructed to undergo bloodwork.That was the full extent of the care and follow up he received.
 
Additional Manufacturer Narrative
The device history record was reviewed and indicated that the product was released accomplishing all quality standards.Prior to a lot¿s release, the lot must be deemed acceptable by passing inspections that are based on a valid sampling plan.During production, inspectors routinely examine a statistical sample both physically and visually.A device was not returned for evaluation; therefore, the affected product could not be evaluated to confirm the reported failure mode.As such, a root cause could not be determined at this time.We will continue to monitor related reports to determine if additional actions are necessary.

Brand Name
KANGAROO
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
CARDINAL HEALTH, INC.
3651 birchwood drive
waukegan IL 60085
Manufacturer (Section G)
CARDINAL HEALTH
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX   22500
Manufacturer Contact
jill saraiva
3651 birchwood drive
waukegan, IL 60085
5086183640
MDR Report Key23453285
Report Number1423537-2025-00444
Device Sequence Number15424988
Product Code KNT
UDI-Device Identifier10884521583030
UDI-Public(01)10884521583030(17)281231(10)2401701064
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K833621
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8884721252E
Device Catalogue Number8884721252E
Device Lot Number2401701064
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2025
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date11/03/2025
Supplement Report FDA Received Date11/04/2025
12/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown